Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2022, 4:23 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 4:23 PM CDT (21:23 UTC)
- Expired
- May 25, 2022, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 154 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:42 PM CDT | TSTM WND DMG | Waynesboro, TN | FACEBOOK REPORTS OF A FEW TREES, TREE LIMBS AND POWER LINES BLOWN DOWN AROUND WAYNESBORO AND COLLINWOOD WITH POWER OUTAGES INCLUDING ONE TREE DOWN ON COPELAND DRIVE. |
| May 25, 5:05 PM CDT | TSTM WND DMG | Lawrenceburg, TN | TENNESSEE VALLEY WEATHER REPORTED SEVERAL TREES, TREE LIMBS, POWER LINES AND POWER POLES BLOWN DOWN ACROSS LAWRENCE COUNTY WITH SCATTERED POWER OUTAGES, INCLUDING A FEW TREES DOWN IN LAWRENCEBURG. |
| May 25, 5:05 PM CDT | TSTM WND DMG | Lawrenceburg, TN | TREE BRANCHES BROKEN ON PARKS STREET AND LAFAYETTE AVENUE IN LAWRENCEBURG OF AROUND 5 TO 7 INCHES IN DIAMETER. PARKS STREET TREE DAMAGE RESULTED IN POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
922
WUUS54 KOHX 252123
SVROHX
TNC099-181-252200-
/O.NEW.KOHX.SV.W.0076.220525T2123Z-220525T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
423 PM CDT Wed May 25 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 500 PM CDT.
* At 422 PM CDT, severe thunderstorms were located along a line
extending from near Walnut Grove to Muscle Shoals, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Leoma, Westpoint, Iron City, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3547 8777
3521 8724 3520 8722 3517 8722 3500 8727
TIME...MOT...LOC 2122Z 209DEG 38KT 3506 8796 3476 8763
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:41 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 2:41 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 241 PM CDT Wed May 25 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Thursday Night) Issued at 241 PM CDT Wed May 25 2022 Dreary weather pattern will continue over the next 36 hours as an upper-level trough slowly crosses the area. With the warm front well to our north, our area is receiving plenty of low- level moisture coming from the Gulf. We've already received one wave of showers, with additional showers and thunderstorms expected this evening and again tomorrow. Still looks like a few strong to severe thunderstorms will be possible this afternoon, although our lapse rates will be becoming less conducive by the early evening. Still, enough instability and quick moving storms that damaging winds could be possible. After a brief lull overnight, expect additional showers and thunderstorms to be around throughout most of the day tomorrow. Strong to severe t'storms will again be possible, with ample instability and shear increasing through the day. Lapse rates still are not as conducive, which is a concern for the severe weather potential to materialize. Will have a little more low- level shear tomorrow afternoon, so while the tornado threat is low, it is not zero. When all is said and done, do expect around 1 to 2 inches of rain over the area. && .LONG TERM... (Friday through next Wednesday) Issued at 241 PM CDT Wed May 25 2022 Upper-level trough will continue to drift eastward on Friday, with still some unsettled weather lingering on Friday. Looks like the severe weather threat will have passed by Friday, so only showers and a few isolated thunderstorms expected at this time. Moisture will eventually move out overnight on Friday, leaving behind a dry weather pattern through the weekend into at least the first half of next week. Upper-level ridge pattern will develop over the weekend, with increased southerly flow and WAA to the area. While temps will be much cooler on Friday (highs in the low 70s), expect for temps to warm up through the weekend with highs returning to the 90s by Monday. && .AVIATION... 18Z TAF DISCUSSION. With a warm front to the north showers and thunderstorms will begin to fill in and become more numerous from south to north across middle TN. CIGs for the most part have become MVFR and will stay that way through the end of this TAF period. As thunderstorms become more numerous this will also lower VIS at terminals and in the vicinity. Winds will be out of the south and gust 20-25kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 75 59 73 / 90 90 40 50 Clarksville 65 74 56 71 / 80 80 30 50 Crossville 63 71 55 68 / 80 90 90 50 Columbia 65 74 57 72 / 90 70 30 30 Cookeville 66 73 58 70 / 80 90 90 50 Jamestown 63 72 55 67 / 80 90 90 60 Lawrenceburg 65 74 57 72 / 90 80 40 30 Murfreesboro 66 75 57 73 / 80 90 50 40 Waverly 63 75 55 72 / 90 70 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Adcock LONG TERM....Adcock AVIATION.....12
Hazardous weather outlook, May 25, 3:04 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 304 AM CDT Wed May 25 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-260815- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 304 AM CDT Wed May 25 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Numerous waves of showers and thunderstorms will move across Middle Tennessee today through tonight. A few storms could produce strong to severe winds, especially this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional waves of showers and storms will spread across the area on Thursday, and a few storms could produce strong to severe winds during the day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tomorrow. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Special weather statement, May 25, 4:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT Wed May 25 2022
TNZ093-094-252200-
Lawrence TN-Wayne TN-
414 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of Wayne and
southwestern Lawrence Counties through 500 PM CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to near Sheffield. Movement
was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Loretto, Collinwood, St. Joseph, Westpoint, Iron City,
Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3533 8802
3541 8795 3506 8729 3500 8736
TIME...MOT...LOC 2114Z 221DEG 34KT 3509 8813 3480 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 32 min |
| May 24, 7:52 PM CDT | Special Weather Statement | OHX | Bedford | 53 min |
| May 24, 8:29 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 46 min |
| May 25, 4:14 PM CDT | Special Weather Statement | OHX | Wayne | 46 min |
| May 25, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Wayne | 27 min |
| May 25, 5:08 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Perry | 52 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 34 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.